PDA

View Full Version : Not to beat a dead horse, but questions about lamitcal



Bakedtater08
11-27-2012, 05:07 AM
Idk if this is the correct location to post this-but it is a medication so I took the leap lol

My question is regarding the anticonvulsant lamitcal (also an antidepressant?)

I've only been taking this medication for about 6 days & I'm still on the 25mg dosage (increases over weeks). After the second day I already began noticing some differences ie no "flashers", etc but on the 3rd day my husband & I began noticing that I began breaking out in horrible weird sweats-more so any time I fall asleep, along with non stop nightmares. Then the next day I was a few hrs late in taking my dose (my doctor recommended I try and take it at the same time every day) and I began feeling...irrationally angry, then a sudden "down" feeling I've never experienced. This got better after a few hrs after taking my dose. Last night was a repeat in being a couple hrs late, but the emotional wave this time was so much worse. It's been hours since taking my dose, but this time it hasn't completely eased off. So much so it's alarming to myself, I just don't feel "normal", almost a suffocating urge of desperation mixed with all this funk.

Logically I knew I should contact my neurologist-and since I'm unfamiliar with their office hrs, I just called their answering service which informed me that the office is closed until next week.

My questions are: is this normal? Is it something that fades as you get use to the medication?

I'm afraid to stop until next week because he warned me that missing a dose could cause worsening fits of seizures.

If anyone has any advice or experience with this med they could share with me, I'd greatly appreciate it!

Manderson
11-27-2012, 06:12 AM
Check the website for side fx. Then check other sites for anecdotals from others. Also, even if your neuro's office is off until next week, they must have someone as a locum or their answering service can contact your doctor in case of an emergency. You can call a nurse's line at any hospital to ask your questions. And there's always ER. There's always a chance that these symptoms can be transient as your body adjusts to the med but it's better to have checked out than assume.

tgal
11-27-2012, 07:02 AM
I have to agree. The answering service can get in touch with the doc or they usually have a backup. Find out and talk to one of them. If not call the nurses line for the hospital or your insurance. Many times it takes meds awhile to get over the side effects but with these kinds of meds they can also lead to dangerous depression and/or aggression in some people. Only the doctor can tell you. It should be discussed with someone in the medical field

Bakedtater08
11-28-2012, 03:53 AM
Thanks for the response. I had checked the medication side effects online, I did see sweating as one. I also called my pharmacy since the hospital's triage nurse said she couldn't answer any of my questions unless I came into the ER to be seen (and since my new insurance is stuck as HMO until January definitely didn't wanna do that!). I did eventually get ahold of my mother whose an RN at a veterans home-she said she had a few members on it and that 3 of them had a similar reaction and that in time those symptoms faded. So hopefully that's all this is & I will check up with neurologist next week for certain.

I apologize the "panic", I've never experienced anything like it & was concerned because medications & I do not get along at all. Thank you again for the help : )

Mica
11-28-2012, 01:24 PM
Medication works different for everyone, it might not be the right brand of antidepressant for you. I know I had to get on them because the steroids made me so crazy and I never had that problem they usually made me pretty balanced pretty quickly, but thats just me. If you are truly worried make an appointment with your doctor anyway.

Bakedtater08
12-08-2012, 04:19 AM
Mica: your statement on medication effects is very true. & thank you for the advice : )
I am on it for seizures.

I did get into contact with my neuro who told me (it had eased off by this point) that those effects can happen & for those without bipolar disorder the medication can mimic the effects of the actual disorder upon the first initial weeks of taking it. Thankfully the "storm" has passed. I haven't begun my neurontin (sp) yet, but he also warned me this time that it could cause flares of aggression/hostility/depression, but again usually it should pass. It just goes to show you, that sometimes you know your own body, & when things are and aren't normal. I've graduated to the next dosage increase with no major ill effects :) and so far I've hit 15 days of being tonic-clonic free!!!